Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

June 27, 2016Fayette County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 27, 2016, 3:00 PM CDT for Fayette County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 3:00 PM CDT (20:00 UTC)
Expired
Jun 27, 2016, 3:45 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL

County Fayette County, AL

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KBMX 272000
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT MON JUN 27 2016
 
ALZ013-272045-
FAYETTE AL-
300 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
345 PM CDT...

AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING SOUTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BANKSTON...
FOWLERS CROSSROADS...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3391 8784 3388 8764 3387 8763 3387 8757
      3363 8758 3376 8792
TIME...MOT...LOC 1959Z 302DEG 5KT 3380 8783 

$$

56

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:39 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 27, 1:39 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
139 PM CDT MON JUN 27 2016

.DISCUSSION...

A weak front continues to move slowly southward from TN and
should lead to an increase in showers and storms across our
northern counties this afternoon into the early evening. A few
storms may become strong to severe with localized damaging winds.
The focus for storms will shift to the southern half of the CWA
on Tuesday along and ahead of the front. POPs in the likely
category have been placed mainly along and south of I-20.

Rain chances should decrease for Wednesday into Thursday behind
the front as drier air moves in. The very low to near zero rain
chances are expected to continue through Saturday before a
possible increase in chances on Sunday and Monday across the North
with the approach of another weak front.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions are expected overall through the forecast period.
Main uncertainty is with the chance of widespread thunderstorms
pushing southward through Central Alabama late this afternoon and
into the evening hours. For now, enough confidence remains in the
forecast to leave in TEMPO TSRA late this afternoon and into the
early evening for KBHM, KTCL, and KEET. Amendments will be likely
based on where storms begin to form and propagate through the
evening hours. Have also kept VCTS in the forecast through later
in the evening with lingering storms still likely.

56/GDG

&&

.FIRE WEATHER...

Fairly typical summer weather expected today with hot and humid
conditions. Rain chances will increase this afternoon into Tuesday
as a front moves southward across the forecast area. Isolated
shower/storm activity will remain possible across the southeast
on Wednesday, with drier and less humid conditions expected across
the North. No fire weather concerns are expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  88  66  90  63 /  60  40  20  10  10
Anniston    71  87  67  90  64 /  60  50  20  10  10
Birmingham  73  89  70  91  67 /  60  50  20  10  10
Tuscaloosa  73  88  69  91  67 /  60  60  20  10  10
Calera      72  88  69  90  68 /  60  60  30  10  10
Auburn      72  87  71  89  70 /  40  70  40  20  10
Montgomery  74  90  72  92  70 /  40  70  40  20  10
Troy        73  89  71  90  69 /  40  70  50  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 27, 12:30 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT MON JUN 27 2016

ALZ011>015-017>050-282030-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1230 PM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH. A
FEW STORMS COULD BECOME STRONG TO SEVERE GENERALLY ALONG AND NORTH
OF INTERSTATE 20 THROUGH 7 PM. THE MAIN THREAT WILL BE LOCALIZED
DAMAGING WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT COULD BECOME
NECESSARY THIS AFTERNOON.

In the hours before

Special weather statement, Jun 27, 2:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT MON JUN 27 2016

ALZ011-014-015-272030-
WALKER AL-MARION AL-WINSTON AL-
240 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON...EASTERN MARION
AND NORTHWESTERN WALKER COUNTIES UNTIL 330 PM CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE BUTTAHATCHEE...OR NEAR LYNN...MOVING EAST AT 10 MPH.

ANOTHER STRONG THUNDERSTORM WAS LOCATED DELMAR IN WINSTON COUNTY AND
MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELDRIDGE AROUND 250 PM CDT.
  LYNN AROUND 315 PM CDT.
  ASHBANK AROUND 325 PM CDT.
  NAUVOO AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
TUCKER...TWIN...DELMAR... WEISS...CLEAR CREEK...NATURAL
BRIDGE...PINEY GROVE...TEXAS...BEAR CREEK AND PEARCES MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3423 8737 3388 8744 3395 8791 3428 8782
TIME...MOT...LOC 1939Z 278DEG 11KT 3404 8765

05
Special weather statement, Jun 27, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT MON JUN 27 2016

ALZ013-272045-
FAYETTE AL-
300 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
345 PM CDT...

AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING SOUTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BANKSTON...
FOWLERS CROSSROADS...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3391 8784 3388 8764 3387 8763 3387 8757
      3363 8758 3376 8792
TIME...MOT...LOC 1959Z 302DEG 5KT 3380 8783

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:40 PM CDTSpecial Weather StatementBMXMarion50 min
Jun 27, 3:18 PM CDTSpecial Weather StatementBMXSumter42 min
Jun 27, 3:48 PM CDTSpecial Weather StatementBMXMarshall27 min
Jun 27, 3:56 PM CDTSpecial Weather StatementBMXSumter34 min
Jun 27, 4:16 PM CDTSpecial Weather StatementBMXEtowah29 min
Jun 27, 4:23 PM CDTSpecial Weather StatementBMXMarshall22 min
Jun 27, 4:29 PM CDTSpecial Weather StatementBMXCalhoun46 min
Jun 27, 4:40 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 27, 4:53 PM CDTSpecial Weather StatementBMXJefferson37 min
Jun 27, 5:07 PM CDTFlash Flood WarningBMXJefferson3 hr
Jun 27, 5:17 PM CDTSpecial Weather StatementBMXMarengo43 min
Jun 27, 5:35 PM CDTSpecial Weather StatementBMXCherokee55 min
Jun 27, 5:39 PM CDTSpecial Weather StatementBMXBibb, Chilton, Shelby66 min
Jun 27, 5:44 PM CDTSpecial Weather StatementBMXCalhoun61 min
Jun 27, 6:14 PM CDTSpecial Weather StatementBMXDallas, Perry61 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.